MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA HP UNI ANTERIOR CHISEL; KNEE INSTRUMENT : CUTTING INSTRUMENTS

DEPUY ORTHOPAEDICS INC US SIGMA HP UNI ANTERIOR CHISEL; KNEE INSTRUMENT : CUTTING INSTRUMENTS
Catalog Number 202485000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the chisel got broken upon trying to slide it off the cutting block.Broken in two pieces.All broken pieces removed.Surgeon still managed to slot the chisel in the cutting block and then it got stocked and broken in 2 pieces while trying to slide it out the cutting block.Surgeon managed to get all broken pieces and no harm to patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information received, surgeon still managed to slot the chisel in the cutting block and then it got stocked and broken in 2 pieces while trying to slide it out the cutting block.Surgeon managed to get all broken pieces and no harm to patient.The product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4) - re_ broken sigma hp uni anterior chisel ref_(b)(4).The photo investigation revealed that (b)(4), sigma hp uni anterior chisel had breakage of chisel blade.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the (b)(4), sigma hp uni anterior chisel would contribute to the complained device issue.Based on the investigation findings, the potential cause can be traced to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SIGMA HP UNI ANTERIOR CHISEL
Common Device Name
KNEE INSTRUMENT : CUTTING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18118064
Report Number1818910-2023-23008
Device Sequence Number7512630
Product Code FZO
UDI-Device Identifier10603295084020
UDI-Public10603295084020
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202485000
Device Lot NumberPG280194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown